Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

I was admitted to hospital a week ago with liver

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4160 Questions
Question
I was admitted to hospital a week ago with liver enzymes over 4000 they discharged me 5 days layer with still over 1100. They said I have non alcohol fatty liver 2 years ago and nothing else ever done now they want to watch closer afraid may turn to cirrhosis. I go to Dr this coming week what all do I need to ask
Sat, 10 Feb 2018 in Liver and Gall Bladder
Follow-up: I was admitted to hospital a week ago with liver 25 minutes later
Also they said my blood is not cloting on it's own. And over my half my back was covered in a non painful bruise I didn't even know I had till they examined me and ask me about it. I have cramping all over my abdomen but over in the liver area it feels like someone beat me with a baseball bat. They had originally said of they couldn't get my enzymes to start coming down there was a possibility of a transplant
 
 
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
There is hardly anything that can be done at the moment

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. The first thing I would need to ask is for the reason that made you seek medical attention or to get the tests done. I assume that you are not an alcoholic but would need you to confirm and also mention whether you have any specific symptoms. The third thing to ask is whether you are a diabetic and whether you are on any medication.

The reports suggest that the liver enzymes are raised and your doctor has rightly pointed it to be non-alcoholic fatty liver or non-alcoholic steato hepatitis (NASH). The liver produces proteins including clotting factors and it is therefore associated. Since there is nothing to be done at the moment, you have been discharged and there is indeed a possibility of worsening in the future. I would be able to comment further after hearing your inputs in relation to the questions I have asked. I would also insist you to upload any relevant medical notes.

I will wait for your response. Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Follow-up: I was admitted to hospital a week ago with liver 14 minutes later
I had been sick with the flu and high fever the week before. I was having persistent diarrhea and vomiting and finally couldn't take anymore and called 911. I am diabetic and I am also on pain management. They at first thought that I might have accidentally taken too much Tylenol between pain meds Nyquil and Tylenol for fever but they later decided it was from infection that there was not enough Tylenol in my blood samples. I have severe pain in my upper right area of abdomen below ribs and the rest of my abdomen cramps all the time. I am still running low grade fever have a severe headache and just all over don feel great. What are some treatments we may be looking at now
Follow-up: I was admitted to hospital a week ago with liver 0 minute later
Also no I'm not an alcoholic rarely ever drink less then 5 times a year if that
Follow-up: I was admitted to hospital a week ago with liver 28 minutes later
Also what is the difference in non alcohol fatty liver and the non alcohol steato hepatitis ( XXXXXXX )
 
 
Answered by Dr. Prof. Kunal Saha 30 minutes later
Brief Answer:
Wait and provide the liver rest

Detailed Answer:
Non alcohol steato hepatitis ( XXXXXXX ) is just the technical name for non alcohol fatty liver disease. Diabetes and prolonged pain medication are the likely precipitating agents. The present condition does not call for any treatment other than a bland diet. Any sort of medication would be an added taxation on the liver.

Regards
Above answer was peer-reviewed by
 
Follow-up: I was admitted to hospital a week ago with liver 37 minutes later
how dangerous is this to my liver and any other part of my body
 
 
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
The condition would call for periodic re-evaluation.

Detailed Answer:
Usually it is not a big problem. But if the liver enzymes persistently remain high, it would perhaps indicate a continued liver injury and the condition would need further insights. As of now, it is important to discontinue or minimize intake of pain killers including Nyquil and Tylenol.

It would not directly affect other parts of the body. But the liver is a very important organ and its compromise can precipitate a multi-organ failure. So, it can be serious.

Regards
Above answer was peer-reviewed by
 
Follow-up: I was admitted to hospital a week ago with liver 11 minutes later
so they first diagnosed it about 2 years ago and it was minor then now it's severe. I go back to my dr on Wednesday I guess we shall see what he has to say. is there anything I should ask him.
 
 
Answered by Dr. Prof. Kunal Saha 7 hours later
Brief Answer:
Not much can be done about it

Detailed Answer:
Just ask for the follow up plan and the things that can be done to arrest the progress. Also ask if a hepatitis profile test needs to be done.

Regards
Above answer was peer-reviewed by
 
Follow-up: I was admitted to hospital a week ago with liver 1 hour later
can you tell me how dangerous it is at this point? I mean is this something that I could end up dying from?
 
 
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Risk unlikely to be acute

Detailed Answer:
You could end up dying if your liver shuts down. However, I do not suppose that such a thing could occur rapidly.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor